| Model Number |
ONYXNG20015UX |
| Medical Device Problem Codes |
Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2024
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely tortuous, severely calcified lesion in the mid circumflex (cx) artery.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent deformation occurred in vivo during positioning/advancement.The lesion in the cx was pre-dilated with a 1.5mm balloon and as it was very tortuous and calcified, it was necessary to use a telescope guide extension catheter.It was attempted to cross the lesion a few times with the stent but it ran into calcium.The stent was taken out and it was then noted that a stent strut was raised due to the calcium in the stent.It was believed that the stent got caught up on the calcium.The procedure was completed using a 2.25 x 15mm onyx frontier stent.The patient was reported to be fine.The patient is alive with no injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: the lesion in the cx was pre-dilated with a 1.5mm non-medtronic balloon and as it was very tortuous and calcified, it was necessary to use a telescope guide extension catheter and it was used with no issues noted.The procedure was completed using a 2.25 x 15mm onyx frontier stent with no issues noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.